Hail, Sheridan
- When
- May 16, 12:50 PM MST
- Where
- Sheridan County, Hoxie
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.350, -100.433
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 16, 12:44 PM MST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 144 PM MDT WED MAY 16 2001 HAVE UPDATED FCST TO ADD ISOLATED TO SCATTERED THUNDERSTORMS OVER CWA BASED ON CRNT RADAR TRENDS. SFC BOUNDARY COMBINED WITH LOW LEVEL INSTABILITY HAS INITIATED STORM DEVELOPMENT ACROSS CWA. .GLD...NONE. TABER/SVEN
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-170600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1015 AM MDT WED MAY 16 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON OR EVENING. A COLD FRONT EXTENDING FROM SOUTHEAST WYOMING INTO CENTRAL NEBRASKA WILL DROP SOUTH ACROSS THE TRI STATE AREA THIS EVENING. THIS FRONT IN ASSOCIATION WITH A WEAK DISTURBANCE IN THE WINDS ALOFT APPROACHING WESTERN KANSAS TONIGHT WILL DEVELOP SCATTERED THUNDERSTORMS. THE THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH OF HIGHWAY 40 BETWEEN KIT CARSON COLORADO AND OAKLEY KANSAS. HOWEVER... WITH LIMITED UPPER LEVEL SUPPORT AND MOISTURE THESE THUNDERSTORMS WILL NOT BECOME SEVERE. TABER
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-170600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1248 PM MDT WED MAY 16 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION MAY BE NEEDED...MAINLY SOUTH OF A KIT CARSON TO GOVE LINE. A FAST MOVING WEAK COLD FRONT AHEAD OF THE COLD FRONT IN NEBRASKA IS MOVING SOUTH ACROSS EAST CENTRAL COLORADO AND NORTHWEST KANSAS. THE BOUNDARY WILL COLLIDE WITH CONVECTION CURRENTLY DEVELOPING IN MOIST UNSTABLE AIR SOUTH OF A KIT CARSON TO GOVE LINE...CAUSING THUNDERSTORMS TO DEVELOP. WILL HIGHER THAN ANTICIPATED INSTABILITY VALUES...AND GOOD WIND SHEAR...SOME OF THESE STORMS MAY BECOME SEVERE. THE GREATEST THREAT FROM THESE STORMS IS LARGE HAIL AND WINDS IN EXCESS OF 60 MPH. SVEN
The Goodland radar (KGLD), 109 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245781, 5245782, 5245844, 5245843.